Patient :I had an allergic reaction to cosmetics last week and started applying hydrocortisone 0.5% on Saturday night. We are now Monday morning and some of my symptoms such as itchiness, dryness and flakyness have all gotten better than before. The only concerning symptom remaining is redness in my face. Do you believe the hydrocortisone is working and I simply just need to use it a few more days for the redness to go away?
Welcome to Ask The Doctor.
We are here to help you.
If there is improvement in the symptoms like itch, flakes and dryness, it means that hydrocortisone is working. Redness should also subside with time.
You may continue to use it safely for around 7-10 days or till the symptoms subside whichever is earlier.
Additionally you may also use calamine lotion for its soothing effect.
If redness does not subside by 10 days, visit your doctor again.
Avoid the use of offending cosmetic in future.
I hope it helps.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.